Dear puggins: The first cycle of chemotherapy is often an indicator of how a person might feel for subsequent cycles although it is not a guarantee. Further, there are some side effects that can develop with cumulative doses. Doctors use facts about a specific tumor as well as statistics to determine the probability of a tumor spreading. While doctors can never be SURE there are no metastases, for staging stage II (unless T3N1), NCCN regards imaging “optional” unless there are symptoms or abnormal labs that suggest mets. PET has not been shown to be overwhelmingly helpful for staging beyond CT and bone scan.
The purpose of adjuvant chemotherapy is to kill any microscopic cells that may be present anywhere in the body. You may benefit from a discussion with your doctor about your specific situation.
I just finished my fourth and final round of Cytoxan and Taxotere. I had very few problems with the first round. I had some muscle and bone pain from the Taxotere but was otherwise my normal self. I thought if all the rounds went like that then chemo would be okay. The second round hit me a little harder and the third round had me in bed for two days with nausea and fatigue. The last round wasn't as bad as the third round (not as sick) but made me very tired. Two weeks later I'm still trying to get back my energy.
I don't want to scare you into thinking that it is going to be bad. My experience with chemo isn't one I'd like to repeat but I was able to tolerate it. Just be prepared for the fact that it all might not be as easy as the first round. Make sure you have some anti-nausea medication on hand and don't schedule anything major for the week following your subsequent chemo rounds. If I can get through it so can you. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.